Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

High levels of reactive oxygen species, floaters, and pain

Discussion in 'General Treatment' started by joe12, Jul 2, 2015.

  1. joe12

    joe12 Senior Member

    Messages:
    114
    Likes:
    27
    I have problems with lots of eye floaters due to early vitreous syneresis, which is liquefaction of the vitreous gel. This is a process of normal aging and it eventually happens to most people, but in my case its happening too soon. I am twenty four and already have a very significant number of floaters in my visions, hundreds of tiny ones in each eye moving in all directions, likely due to this process. Here is a video explaining some of this process

    I also suffer from a constant burning pain in the nasal area and around the eyes with a lot of photophobia. I've been living with this pain for over six years now. The technical name for this kind of pain is new daily persistent headache. It is likely due to some problems related to the trigeminal nerves.

    To me, the development of all these floaters means that something is causing an accelerated and abnormal degeneration of the vitreous and that there can be a connection with the pain.

    I found that one of the possible causes for vitreous degeneration are reactive oxygen species, as shown by this study http://www.ncbi.nlm.nih.gov/pubmed/3653277

    I would like to hear about proposed causes for raised levels of these ROS in the nasal area, brain, or whole body and what could I possibly do about it, if there could be a way to test this or lower the levels. Since ROS are destructive, I guess raised levels could easily damage nerves and cause chronic pain.
    @Nielk @alex3619 @Forbin @anciendaze @Valentijn @Hip
     
    Last edited: Jul 3, 2015
  2. drob31

    drob31 Senior Member

    Messages:
    1,244
    Likes:
    725
    My experience with eye floaters is this...

    When my HPA-axis is dysregulated, my eye sensitivity increases. An average person has eye floaters, but generally your eyes are not sensitive to pick them up. When your eye sensitivity increases, you can see all of them, all of the time. Since I'm currently stuck in HPA-axis dysfunction mode, I can see tons of floaters, especially on bright white surfaces, flashes, sparkles. Many of these are normal, but are much more noticable when your eye sensitivity increases.

    I know this because in the past I have expeirenced an increase in floaters, however when my stress was lowered and I felt normal, they would virtually disapear.
     
    ahmo, minkeygirl and PeterPositive like this.
  3. joe12

    joe12 Senior Member

    Messages:
    114
    Likes:
    27
    My main issue here are not the floaters, which are annoying and they are starting to interfere with reading, but the main problem is the constant burning pain/headache around the nasal and ophthalmic area. The reason I mention floaters is that I have too many of them for my young age, which means further problems soon enough with the vitreous detachment, but the point is that reactive oxygen species have been linked as a cause of vitreous syneresis or liquefaction of the gel, and I think there is a strong link between high levels of ROS and chronic pain. This ROS problem could be the key for me to get rid of the constant burning pain I have been dealing with for over six years and that so far has no good explanation.

    I don't know what you mean by HPA-axis, could you explain this more?
     
  4. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,033
  5. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    A disregulated HPA axis is one of the first things we hear about when we get sick.

    @drob31 A lot of my floaters are from age. I got my first one a few years ago. Then I got this giant spider like thing thats a huge blob in my left eye. Then the last year I noticed tons of the little threads in my right eye.

    The problem is once you get them you can't do anything to get rid of them, they have to dissolve on their own.

    Flashes can be a sign that the retina is actually detaching. When I had my first one I went to the Opthomologist who said it was fine but that I shouldn't do anything physical for a few weeks. I just laughed. The most physical thing I do is reach for the remote!.
     
  6. ahmo

    ahmo Senior Member

    Messages:
    4,340
    Likes:
    6,528
    Northcoast NSW, Australia
    @joe12 The first 2 links in my signature are to martin Pall's work with the Nitric Oxide cycle. He believes many diseases, as ME, MCS, heart diseases, involve a vicious cycle of about 34 different interactions, creating high levels of oxidative stress. High levels of a variety of antioxidants is at the core of his suggested treatment. I've had good results managing PEM through this strategy. The second link is to a lecture with slides. His supplement suggestions are in the last 20 minutes.

    My floaters disappeared when I got up to theraputic levels of B12.
     
    joe12 likes this.
  7. mariovitali

    mariovitali Senior Member

    Messages:
    845
    Likes:
    710
    Hello,

    One theory is that the problem with CFS is uncontrolled Oxidative Stress which takes place in the Endoplasmic Reticulum (ER) of the Cell. This brings havoc to nearly all body functions including the HPA Axis, Liver, Kidneys, Hormones, Neurotransmitter Production, Thyroid Function, Immune System dysregulation, etc.


    I bet my two cents that you don't get flu or virus infections easily. This is because our bodies use ROS to fight infection. So if your body is full of ROS, this means that a possible virus infection is not easy to happen because of the high ROS environment.

    Please look here for a possible solution. You could use TUDCA in high doses (my floaters are much less visible after TUDCA 750 mg daily but now i am down to 250 mg because TUDCA is expensive).

    Another possibility is the use of N-Acetylglucosamine (NAG) which lowers ER Stress. Other helpful substances are :
    Resveratrol and Turmeric/ Curcumin.
     
  8. JES

    JES Senior Member

    Messages:
    453
    Likes:
    725
    I started seeing floaters also at early age of 22, around the time I began getting CFS symptoms 7 years ago, but now I rarely take notice of them anymore. What I noticed was that when I took certain "immune stimulating" supplements, the floaters generally got worse within a few weeks.

    I agree with above post and think they were very much caused by the oxidative stress, instead of any specific eye problem. When I increased my anti-oxidant intake, fish oil and some "immune dampening" supplements, I basically got rid of the problem. Not that I believe dampening the immune system is ultimately the best way to fight this disease, but to get rid of all the excess inflammation it's sometimes necessary.
     

See more popular forum discussions.

Share This Page